Journal of Geometry

, Volume 12, Issue 1, pp 65–68 | Cite as

A characterization of isometries of rational Euclidean spaces

  • Bijan Farrahi
Article

Abstract

We show that an injection of the rational Euclidean n-space, n≥5, which preserves the distances e, 1/2e, e an arbitrary non-zero rational number, is necessarily an isometry. Further, we show that the above characterization fails in case n=3 or 4.

Keywords

Euclidean Space Rational Number 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Artin, E.; Geometric Algebra. Interscience Publishers, New York, 1957.Google Scholar
  2. [2]
    Benz, W.; A characterization of Plane Lorentz Transformations. To be published.Google Scholar
  3. [3]
    Benz, W.: The Functional Equation of Distance Preservance in Spaces over Rings. To be published.Google Scholar
  4. [4]
    Benz, W.; Zur Charakterisierung der Lorentz-Transformationen. To be published.Google Scholar
  5. [5]
    Borsuk, K.; Multidimensional Analytic Geormetry. Polish Scientific Publishers, Warsaw, 1969.Google Scholar
  6. [6]
    Farrahi, B.; On Distance Preserving Tranformations of Euclidean-Like Planes over the Rational Field. Aeq. Math. 14 (1976)Google Scholar
  7. [7]
    Farrahi, B.; On the Group of Transformations of Constructible Euclidean Planes which Preserve a Single Distnace. Jahresber. Deutsch. Math.-Verein. (1977).Google Scholar
  8. [8]
    Farrahi, B.; On Isometries of Finite Euclidean Planes. Abh. Math. Sem. Univ. Hamburg 44 (1975).Google Scholar
  9. [9]
    Mordell, L.J.: Diophantine Equations, Academic Press, London and New York, 1969.Google Scholar
  10. [10]
    Schröder, E.M.; Eine Ergänzung zum Satz Von Beckman und Quarles. To be published.Google Scholar

Copyright information

© Birkhäuser Verlag 1979

Authors and Affiliations

  • Bijan Farrahi
    • 1
  1. 1.Arya-Mehr UniversityTehranIran

Personalised recommendations